# SDR 99UAL900224

- Difficulty date: April 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N769UA
- Make and model: Boeing 777222
- Aircraft serial: 26921
- Engine: Pwa PW4077
- System (JASC): 4920 · APU Core Engine
- Part: Seal
- Part number: 38005501
- Condition: Failed
- Location: Apu Compressor
- Part time: 4,750 hours
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

OUTBOUND CREW SMELLED OIL IN COCKPIT.  PREVIOUS REPORT OF SMOKE AND SMELL IN CABIN AND COCKPIT ON FLIGHT 918-12.  *S/D*  APU (S/N 1059) (P/N  3800550-1) WAS REMOVED FROM A/C 2069 ON 4/23/99.  APU HAD SUFFERED SEVERE ENGINE COMPRESSOR DAMAGE DUE TO SOFT (ICE) FOD.  THE DAMAGE WAS EXTENSIVE.  THE RESULTING EFFECT OF THE DAMAGE WAS LEAKAGE OF OIL PAST THE ENGINE COMPRESSOR SEAL ALLOWING OIL INTO THE BLEED AIR.
